Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 7, 2014, 9:34 PM CDT for Peoria County, Illinois. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2014, 9:34 PM CDT (02:34 UTC)
- Expired
- Jun 8, 2014, 3:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Peoria County, IL
The radar
The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 9:50 PM CDT | HEAVY RAIN 3.25 | 4 Nw Peoria, IL | STILL RAINING |
| Jun 7, 10:18 PM CDT | HEAVY RAIN 2.79 | Peoria, IL | LIGHT RAIN FALLING |
| Jun 7, 10:30 PM CDT | HEAVY RAIN 3.07 | 2 Sw Peoria, IL | STILL RAINING. CORRECTED LOCATION. |
| Jun 7, 10:30 PM CDT | HEAVY RAIN 3.07 | Peoria, IL | STILL RAINING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384
WGUS53 KILX 080234
FFWILX
ILC143-080830-
/O.NEW.KILX.FF.W.0015.140608T0234Z-140608T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
934 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PEORIA COUNTY IN CENTRAL ILLINOIS...
* UNTIL 330 AM CDT
* AT 932 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA. NORTH STONE CHURCH ROAD AND
PORTIONS OF ALLEN ROAD IN PEORIA HAVE BEEN CLOSED DUE TO STANDING
WATER. IN ADDITION...STANDING WATER COVERED PORTIONS OF ROUTE 116
AND ALTA ROAD.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PEORIA...
BELLEVUE...ELMWOOD...HANNA CITY...TRIVOLI AND WEST PEORIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4087 8962 4072 8955 4063 8978 4063 8999
4079 8999
$$
BARNESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 8:45 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 7, 8:45 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 845 PM CDT Sat Jun 7 2014 .DISCUSSION... ISSUED 845 PM CDT Sat Jun 7 2014 Severe potential winding down. Effective shear and gradual stabilization is occuring and remainder of tornado watch will likely be discontinued for remainder of forecast area early. MCV over north central Illinois will continue northeast getting further away from remaining instability. Focus now shifting to heavy rainfall as several reports over two inches of rain has been received from Havana northeast along the Illinois River Valley. Biggest impacts will be in the Peoria Metro area as urban effects add to the potential for trapping of runoff and result in ponding. Have not made changes to the remainder of the overnight forecast as current package is ontrack. Barker && .AVIATION... ISSUED 625 PM CDT Sat Jun 7 2014 MCV over west central Illinois is enhancing shear over Central Illinois and producing rotating dwarf cells. Periods of rain with embedded thunderstorms will gradually end from KSPI to KCMI after 02z. Gusty north winds will develop behind the MCV in KPIA and KSPI by mid-evening. Low-level moisture remains in place through much of Sunday and should produce at least occasional cigs. Barker && .PREV DISCUSSION... ISSUED 258 PM CDT Sat Jun 7 2014 At least two waves in the upper flow will affect central IL over the next week. The first one will be tonight, the second will slowly move across IL from Mon night through Wed night. The GFS is advertising a possible third wave affecting our area Thursday afternoon and Thur night. The Canadian Global and ECMWF keep the affects of that wave south of IL. Cooler temps are projected for the first half of the week, with mainly 70s for highs. Thur through Sat will be only slightly warmer, in the low 80s. SHORT TERM...Tonight through Tuesday night. Water vapor satellite and radar images are capturing the MCV as it progresses E-NE into IL late this aftn. The leading edge of storms has some reports of gusty winds and heavy rain, but no damage or flooding. MUCAPE and MLCAPE params ahead of the line are looking less favorable for vigorous updrafts, with around 500 J/KG. 0-6km shear in generally less than 30 kts, with a pocket of 40kts SPI and to the SW. Weak areas of rotation have periodically developed along the QLCS, but they have not persisted for more than a couple of volume scans and have not intensified to levels that warrant more attention. We will monitor the QLCS for stronger cells and keep likely PoPs through the evening. The back edge of the precip shield should progress close to I-55 by 06z/1am, with likely PoPs lingering for a few hours after midnight through the Indiana border. Sunday morning should start out with dry conditions all across C and SE IL, as cloud cover pulls away to the east. N-NE winds will try to pull cooler and lower dewpoint air into central IL, but most of our forecast area will see dewpoints remain in the lower 60s until Sunday night when dwpts finally dip into the 50s. Partial sunshine during the day could overcome the cooler air to help push high temps to around 80 in most areas. Monday will see the approach of a long wave trough as high clouds increase ahead of the system in the morning. As afternoon progresses, showers are expected to develop SW of Springfield. The better chances of showers and storms will hold off until the stronger 850-500mb DPVA reaches central IL. The slow forward motion of the system should help to keep severe potential on the low side. However, precipitable water levels will climb to around 1.75" for the majority of the time the upper low is advancing across IL, so a few of the stronger updrafts could produce very heavy rainfall rates of 1-2" per hour. Localized flooding could develop. The highest potential for rain/storms looks to be Monday night and Tuesday, as the leading edge of energy and jet flows pushes into IL. By Tuesday night, the first push of dry air will wrap into the upper low helping to provide a break in the rain. LONG TERM...Wednesday through Saturday. The long wave low will occlude over IL on Wednesday, with showery precipitation possible Wed and Wed night as various spokes of moisture and dry air swirl over IL. Storms will be isolated if any develop at all. Still, some heavy rains could develop at times, prolonging the flooding concerns. The occluded low is expected to finally move east of IL on Thursday, but slight chances of showers/storms will be present. The GFS is indicating a quick moving shortwave for Thursday night, producing storms and heavy rain. The EC has almost no indication of that wave, while the Canadian shows some weak energy in S IL where it develops some convection. We kept slight chance PoPs to acknowledge the GFS solution, but there are higher chances of dry conditions Thursday. Dry weather could even extend all the way through Friday into Saturday as the ECMWF keeps the storm track in the central and northern Plains during that time. High temps could return to the low 80s for the last half of the week if sunshine is able to break develop. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 7, 3:25 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT SAT JUN 7 2014 ILZ027>031-036>038-040>048-053-055-057-081100- CASS-CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON- MARSHALL-MASON-MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL- VERMILION-WOODFORD- 325 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WEATHER DISTURBANCE OVER CENTRAL MISSOURI AT MID AFTERNOON WILL PUSH INTO CENTRAL ILLINOIS DURING THIS EVENING...LIKELY BRINGING SCATTERED THUNDERSTORMS TO THE AREA. THE MAIN THREAT FOR SEVERE WEATHER WILL BE SOUTH OF I-72 LATE THIS AFTERNOON AND EVENING... ALTHOUGH ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING GUSTY WINDS... SMALL HAIL...HEAVY RAIN AND CLOUD TO GROUND LIGHTNING INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY AGAIN FROM LATE MONDAY THROUGH THURSDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW DURING THIS PERIOD. HOWEVER HEAVY RAINS OF 1 TO 2 INCHES WILL BE POSSIBLE ESPECIALLY MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ049>052-054-056-061>063-066>068-071>073-081100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCOTT-SHELBY- 325 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A WEATHER DISTURBANCE OVER CENTRAL MISSOURI AT MID AFTERNOON WILL PUSH INTO CENTRAL ILLINOIS DURING THIS EVENING...LIKELY BRINGING SCATTERED THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SOUTH OF I-72 LATE THIS AFTERNOON INTO MID EVENING. A FEW OF THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ESPECIALLY FROM I-70 SOUTH. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH SOME OF THE MORE INTENSE THUNDERSTORMS INTO THIS EVENING...WHICH MAY PRODUCE SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY AGAIN FROM LATE MONDAY THROUGH THURSDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW DURING THIS PERIOD. HOWEVER HEAVY RAINS OF 1 TO 2 INCHES IS POSSIBLE... ESPECIALLY MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 9 PM THIS EVENING SOUTH OF I-72. 07
In the hours before
Local storm report, Jun 7, 7:50 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
750 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 4 NW PEORIA 40.79N 89.66W
06/07/2014 M1.75 INCH PEORIA IL NWS EMPLOYEE
&&
25Local storm report, Jun 7, 8:06 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
806 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 5 NE AVON 40.71N 90.37W
06/07/2014 M2.00 INCH FULTON IL CO-OP OBSERVER
&&
25Local storm report, Jun 7, 8:14 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
814 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
06/07/2014 M2.18 INCH PEORIA IL CO-OP OBSERVER
&&
25Local storm report, Jun 7, 8:22 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
822 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN MANITO 40.42N 89.78W
06/07/2014 M2.25 INCH MASON IL MESONET
0815 PM HEAVY RAIN ASTORIA 40.23N 90.36W
06/07/2014 M2.00 INCH FULTON IL MESONET
&&
25Local storm report, Jun 7, 8:48 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
848 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HEAVY RAIN PEORIA 40.74N 89.61W
06/07/2014 M2.21 INCH PEORIA IL MESONET
STILL MODERATE TO HEAVY RAIN
&&
25Local storm report, Jun 7, 9:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
918 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FUNNEL CLOUD 2 NW CURRAN 39.76N 89.79W
06/07/2014 SANGAMON IL LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED BY OFFICER AT I-72, MILE MARKER 88.
0700 PM HEAVY RAIN HAVANA 40.30N 90.06W
06/07/2014 M2.00 INCH MASON IL CO-OP OBSERVER
0745 PM HEAVY RAIN 4 NW PEORIA 40.79N 89.66W
06/07/2014 M1.75 INCH PEORIA IL NWS EMPLOYEE
0800 PM HEAVY RAIN 5 NE AVON 40.71N 90.37W
06/07/2014 M2.00 INCH FULTON IL CO-OP OBSERVER
0810 PM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
06/07/2014 M2.18 INCH PEORIA IL CO-OP OBSERVER
0815 PM HEAVY RAIN MANITO 40.42N 89.78W
06/07/2014 M2.25 INCH MASON IL MESONET
0815 PM HEAVY RAIN ASTORIA 40.23N 90.36W
06/07/2014 M2.00 INCH FULTON IL MESONET
0844 PM HEAVY RAIN PEORIA 40.74N 89.61W
06/07/2014 M2.21 INCH PEORIA IL MESONET
STILL MODERATE TO HEAVY RAIN
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:11 PM CDT | Tornado Warning | ILX | Logan, Mason, Menard | 34 min |
| Jun 7, 8:27 PM CDT | Areal Flood Advisory | ILX | Fulton, Peoria | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.